Is Lyrica worth the side effects?

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by cfredga12, Oct 29, 2012.

  1. cfredga12

    cfredga12 New Member

    Have just started taking Lyrica (8 days); am on 75 mg twice a day; having only minimal pain relief and greatly increased dizziness. Dr suggested upping dose to 150 mg twice a day; also said it takes a long time to start working. Any experience with it, complications, etc?

    This is my first post, so Hi everyone!
  2. jaminhealth

    jaminhealth Well-Known Member

    You'll get some replies on this med...I've never ventured into this med....

    Also you can read a lot of old posts on Lyrica if you do a search here in the upper right corner search....
  3. mujuer

    mujuer New Member

    I tried it when it first came out. Couldn't handle the dizziness at the lowest dose. Tried them all. We not only are sensitive to what we feel, we are sensitive to med's. I hope it works for you.
  4. sunflowergirl

    sunflowergirl Active Member

    And yes...feeling light headed and anxiety. I hope you can find something natural to help you.

    I was on cymbalta for l l/2 years. Muddled thru the dizziness for about 3 weeks until it was better. BUT....getting off it was a slow process. Took me about 2 months of every night counting out a little more of the little beads.

    And HI back to you. This is a great place to learn.[This Message was Edited on 10/29/2012]
  5. Saoirse3

    Saoirse3 Member

    and she prescribed Phentermine. But she ALSO wanted to up my Lyrica to 300 mg a day! I have had minimal pain relief, have had bouts of sadness, crying, dizziness, and MOST OF ALL weight gain! I pointed this out to my doctor and she said it would "all balance out". Really? I don't want my body to be a battleground for drugs! I stopped taking the Lyrica, said "NO!" to the amphetamines and I have been using raspberry ketones, green coffee extract and a 1,000 calorie diet. Don't use any "white" foods and I feel a lot better!

    BTW, welcome to our family! We're all here for you!

    Soft hugs,
    Stacey
  6. jaminhealth

    jaminhealth Well-Known Member

    when I watch National Geo and it's about alaska, I think of you....glad I live in So. Cal...ha ha... jam

    Stay away from the "white" foods, do your best on that re: weight and sugar stuff.
  7. freida

    freida Active Member

    I have been tempted at times,
    but have not tried that med.

    I would not want to increase a med,
    till side effects went down.

    I'd either take a lower dose to see if the effects can be lower, and then later, with a more gradual increase.
    Or, if you tolerate it, I would continue at the same dose, to see if the effects go down.

    Just ideas...

    mostly,
    WELCOME!
    :)

    Leah


    [This Message was Edited on 10/30/2012]
  8. zenouchy

    zenouchy Member

    Everyone is different in how they respond to meds. For me, I didn't want to venture into Lyrica. The severe weight gain possibility scared me away. I can see your doctor's point that if the pain relief is minimal, try an increased dosage, but IMHO, I would be concerned about even more dizziness at the higher dosage since you are already very dizzy now. Only you can decide what side effects you can tolerate. It's not always easy to figure that out!

    Welcome to our board and I hope you get the relief you need.

    Warmly,

    Erika
  9. jaminhealth

    jaminhealth Well-Known Member

    I never thought to venture into these 3 meds that are sold for FM: Lyrica, Cymbalta and Savella...

    I do most of my healing from an alternative point and without drugs as best as I can...
  10. cfredga12

    cfredga12 New Member

    Thanks for the welcoming words and advice! Not sure yet what I'm going to do; nice to know other people's experiences.

  11. SusanEU

    SusanEU New Member

    I have just been given a script for only 25 mg of Lyrica, so I don't know if I'll take it or not. The Effexor helped me big time for the last 6 years or so, but I don't think it's working as well anymore. Good luck to you......Sue
  12. pattycake

    pattycake New Member

    I have taken Lyrica for some time. Yes, it does have side-effects. I go back and forth trying to decide whether or not to quit taking it. I take 75 mg twice daily. It was prescribed for three times but I was in a fog most of the time from the side-effects so I cut it down to two caps a day--one at dinner and one at bedtime. This allows my mind to be relatively clear in the mornings so that I can accomplish some tasks that require a degree of mental clarity. I think that my mental acuity is decreased and this is quite bothersome and saddens me. However, it does help the pain when used with other modalities for pain relief. It does take a long time to work for the pain so don't give up too soon. Good Luck!
  13. nickicham

    nickicham New Member

    I took Lyrica for 2 months and had complications. I got really ill and ended up in the emergency room. They found blood and bilirubin in my urine. I discontinued the Lyrica and my urine went back to normal. I'm not saying that everyone will have this happen, but just be aware of what's going on.

  14. bct

    bct Member

    Hi. I took Lyrica for a few weeks, but went back to Neurontin because I could monitor and and just doses easily. The Lyrica was making me WAY too tired and foggy. I had been taking Neurontin before and was aware of its effects. That said, I do know a couple of people who use Lyrica with relatively few problems.

    Regards,
    Barry
  15. toots49

    toots49 New Member

    I've had Fibromyalgia since age 38 and now I am 62 years old. I was disabled at age 40. I think I've taken every drug known to mankind.

    I started taking Lyrica one week after the FDA approved it for the treatment of Fibromyalgia. I didn't give Lyrica much of a chance, the side effects, dizziness and when I would take a step my right foot wouldn't go all the way to the floor and the stuttering was awful. So I stopped taking it.

    My oldest son moved in with me a year ago so I felt safe enough to ask my doctor to give me Lyrica again. I take 200mgs. four times a day. I stayed with it, endured the side effects, for about a month, and then I felt better. Less pain and soreness, less nausea and the depression lifted. I'm bipolar, so I still go in to My Cave until I get out of the black hole. But I can handle that. At least I'm not in pain.

    I also take Cymbalta and Savella for the Fibromyalgia and don't see a problem with all these meds interacting badly. But everyone is different.

    Try to tough it out, you will have a chance to have less pain, or no pain at all.

    Your first post was great.